Alert archive / Georgia / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 22, NWS Charleston, SC
NWS Charleston, SC issued this severe thunderstorm warning at Apr 25, 2015, 8:58 PM EDT for 5 counties in Georgia; Beaufort County, Jasper County, South Carolina. It was in force for 48 min. 26 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 25, 2015, 8:58 PM EDT (00:58 UTC)
- Expired
- Apr 25, 2015, 9:46 PM EDT
- In force
- 48 min
- Issued by
- NWS Charleston, SC
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Bryan County, GA, Chatham County, GA, Effingham County, GA, Liberty County, GA, McIntosh County, GA, Beaufort County, SC, Jasper County, SC
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 25, 8:59 PM EDT | TSTM WND DMG | 1 S Meinhard, GA | TREE DOWN BLOCKING NORTHBOUND LANES OF INTERSTATE 95 NEAR GA TECH CAMPUS |
| Apr 25, 9:00 PM EDT | TSTM WND DMG | 1 Ese Port Wentworth, GA | MULTIPLE TREES AND POWERLINES DOWN ON COLERAINE DR |
| Apr 25, 9:00 PM EDT | TSTM WND DMG | 1 Nne Pooler, GA | MULTIPLE TREES DOWN...SOME NEWLY PLANTED...IN NEW TANGIER OUTLET PARKING LOT. AT LEAST ONE TREE ON CAR |
| Apr 25, 9:00 PM EDT | TSTM WND DMG | 1 Nnw Monteith, GA | TREES WERE BLOWN DOWN ONTO INTERSTATE 95 BETWEEN MILE MARKERS 106 AND 109. TIME WAS ESTIMATED FROM RADAR DATA. |
| Apr 25, 9:00 PM EDT | TSTM WND DMG | 1 Nw Pooler, GA | MULTIPLE TREES DOWN ON HOUSES AND POWER LINES NEAR CLIFF DR IN POOLER |
| Apr 25, 9:00 PM EDT | TSTM WND DMG | 2 N Pooler, GA | MULTIPLE TREES DOWN ON WYNDHAM RD IN THE FOREST LAKES SUBDIVISION |
| Apr 25, 9:00 PM EDT | TSTM WND DMG | Savannah Airport, GA | SEVERAL AIRCRAFT WERE DAMAGED BY THUNDERSTORM WINDS IN THE GENERAL AVIATION SECTION OF SAVANNAH AIRPORT. A WIND GUST TO 81 MPH WAS MEASURED AT THE AIRPORT. |
| Apr 25, 9:00 PM EDT | TSTM WND GST 81 | Savannah Airport, GA | KSAV REPORTED PEAK WIND OF 70 KT....81 MPH |
| Apr 25, 9:01 PM EDT | TSTM WND DMG | 1 S Port Wentworth, GA | TWO TREES WERE BLOWN DOWN ALONG STATE ROUTE 21 BETWEEN GULFSTREAM ROAD AND GRANGE ROAD. TIME WAS ESTIMATED FROM RADAR DATA. |
| Apr 25, 9:01 PM EDT | TSTM WND DMG | 2 Ne Garden City, GA | OVER 200 SHIP CONTAINERS WERE DISPLACED FROM HIGH THUNDERSTORM WINDS AT THE GEORGIA PORTS AUTHORITY. |
| Apr 25, 9:01 PM EDT | TSTM WND DMG | 2 Ne Garden City, GA | SHIPPING CRANE TIPPED OVER AT THE GEORGIA PORTS AUTHORITY. |
| Apr 25, 9:01 PM EDT | TSTM WND DMG | Port Wentworth, GA | MULTIPLE TREES WERE BLOWN DOWN IN THE PORT WENTWORTH VICINITY. TIME WAS ESTIMATED FROM RADAR DATA. |
| Apr 25, 9:01 PM EDT | TSTM WND GST 91 | 2 Ne Garden City, GA | A PEAK WIND GUST OF 91 MPH WAS OBSERVED ON AN ELEVATED CRANE AT THE GEORGIA PORTS AUTHORITY. |
| Apr 25, 9:02 PM EDT | TSTM WND DMG | Garden City, GA | MULTIPLE TREES WERE BLOWN DOWN IN THE GARDEN CITY VICINITY. TIME WAS ESTIMATED RADAR DATA. |
| Apr 25, 9:03 PM EDT | TSTM WND DMG | 2 Sw Savannah Historic, GA | THUNDERSTORM WINDS BLEW A TREE ONTO A VEHICLE AT THE INTERSECTION OF OGEECHEE ROAD AND KOLLOCK STREET. TIME WAS ESTIMATED FROM RADAR DATA. |
| Apr 25, 9:03 PM EDT | TSTM WND DMG | 2 Sw Savannah Historic, GA | TREES WERE BLOWN DOWN AT SCATTERED LOCATIONS ALONG OGEECHEE ROAD BETWEEN 37TH STREET AND CORVAIR STREET. TIME WAS ESTIMATED FROM RADAR DATA. |
| Apr 25, 9:04 PM EDT | TSTM WND DMG | 2 Wnw Savannah Historic, GA | *** 1 INJ *** TREE FELL DOWN ON A HOUSE ON WEST STREET CAUSING ONE INJURY TO A FEMALE. |
| Apr 25, 9:05 PM EDT | TSTM WND DMG | 2 Wsw Savannah, GA | A TREE WAS BLOWN ONTO POWER LINES AT THE INTERSECTION OF BULL STREET AND THACKERY PLACE. TIME WAS ESTIMATED FROM RADAR DATA. |
| Apr 25, 9:05 PM EDT | HAIL 0.75 | 1 N Hilton Head Airport, SC | PUBLIC REPORTED PENNY SIZE HAIL ON NORTHERN END OF HILTON HEAD ISLAND. HAIL LASTED FROM 905 PM TO 910 PM. |
| Apr 25, 9:06 PM EDT | TSTM WND DMG | 2 Ssw Savannah, GA | LARGE GAS STATION AWNING COVERING GAS PUMPS BLOWN DOWN ON WATERS AVENUE. TIME ESTIMATED BASED ON RADAR. |
| Apr 25, 9:08 PM EDT | TSTM WND DMG | 1 Nnw Thunderbolt, GA | TREES WERE BLOWN DOWN AT SCATTERED LOCATIONS ALONG SKIDAWAY ROAD BETWEEN VIRGINIA AVENUE AND 41ST STREET. TIME WAS ESTIMATED FROM RADAR DATA. |
| Apr 25, 9:09 PM EDT | TSTM WND DMG | Thunderbolt, GA | TREE DOWN ON HOUSE. REPORT VIA FACEBOOK |
| Apr 25, 9:14 PM EDT | TSTM WND DMG | 3 Nnw Bellinger Hill Ar, SC | JASPER COUNTY 911 REPORTED MULTIPLE TREES DOWN IN AREA NEAR COOK LANDING RD AND BELLINGER HILL RD. |
| Apr 25, 9:15 PM EDT | TSTM WND DMG | 1 S Wilmington Island, GA | A TREE WAS BLOWN DOWN ON WILMINGTON ISLAND ALONG NORTH CROMWELL ROAD. TIME WAS ESTIMATED FROM RADAR DATA. |
| Apr 25, 9:24 PM EDT | MARINE TSTM WIND 43 | 4 Nw Tybee Island, GA | THUNDERSTORM WINDS GUSTED TO 37 KNOTS AT FORT PULASKI. |
| Apr 25, 9:31 PM EDT | TSTM WND GST 61 | 1 N Tybee Island, GA | TYBEE NORTH WEATHERFLOW SENSOR |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 25 storm reports to this severe thunderstorm warning; the first came 1 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 25, 6:28 PM EDT | Severe Thunderstorm Watch | SPC | 4 hr |
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 00:00Z, 1.0 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 460 J/kg
- Mixed-layer CIN
- -68 J/kg
- Mixed-layer LCL
- 827 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- 168 m²/s²
- 0-3 km storm-relative helicity
- 180 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 4.7
The text
As transmitted, in the capitals the NWS used until 2016.
124
WUUS52 KCHS 260058
SVRCHS
GAC029-051-103-179-191-SCC013-053-260200-
/O.NEW.KCHS.SV.W.0022.150426T0058Z-150426T0200Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
858 PM EDT SAT APR 25 2015
THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR PORTIONS OF...
BRYAN COUNTY IN SOUTHEASTERN GEORGIA...
CHATHAM COUNTY IN SOUTHEASTERN GEORGIA...
LIBERTY COUNTY IN SOUTHEASTERN GEORGIA...
MCINTOSH COUNTY IN SOUTHEASTERN GEORGIA...
EFFINGHAM COUNTY IN SOUTHEASTERN GEORGIA...
BEAUFORT COUNTY IN SOUTHEASTERN SOUTH CAROLINA...
JASPER COUNTY IN SOUTHEASTERN SOUTH CAROLINA...
* UNTIL 1000 PM EDT
* AT 857 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR HILTON HEAD ISLAND TO 6 MILES NORTHWEST OF
RICHMOND HILL...MOVING SOUTHEAST AT 40 MPH.
HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
SAVANNAH...HILTON HEAD ISLAND...POOLER...BLUFFTON...BEAUFORT...PORT
ROYAL...RICHMOND HILL AND RIDGELAND.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.
REPORT DAMAGE DIRECTLY TO THE CHARLESTON NATIONAL WEATHER SERVICE AT
1-888-383-2024 WHEN IT IS SAFE TO DO SO.
TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 3215 8178 3224 8144 3231 8145 3253 8097
3238 8043 3234 8046 3231 8044 3226 8063
3227 8064 3230 8065 3223 8063 3214 8075
3211 8081 3212 8084 3205 8092 3202 8084
3197 8086 3183 8104 3172 8113 3167 8114
TIME...MOT...LOC 0057Z 310DEG 36KT 3218 8078 3202 8138
HAIL...1.00IN
WIND...60MPH
$$3 follow-up statements
692
WWUS52 KCHS 260105
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
905 PM EDT SAT APR 25 2015
GAC029-051-103-179-191-SCC013-053-260200-
/O.CON.KCHS.SV.W.0022.000000T0000Z-150426T0200Z/
BRYAN GA-CHATHAM GA-LIBERTY GA-MCINTOSH GA-EFFINGHAM GA-BEAUFORT SC-
JASPER SC-
905 PM EDT SAT APR 25 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1000 PM EDT
FOR BRYAN...CHATHAM...LIBERTY...MCINTOSH...EFFINGHAM...BEAUFORT AND
JASPER COUNTIES...
AT 903 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR PORT WENTWORTH TO HUTCHINSON ISLAND TO NEAR WHITE
BLUFF...MOVING EAST AT 75 MPH.
THESE ARE VERY DANGEROUS STORMS.
HAZARD...80 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...FLYING DEBRIS WILL BE DANGEROUS TO THOSE CAUGHT WITHOUT
SHELTER. MOBILE HOMES WILL BE HEAVILY DAMAGED. EXPECT
CONSIDERABLE DAMAGE TO ROOFS...WINDOWS AND VEHICLES.
EXTENSIVE TREE DAMAGE AND POWER OUTAGES ARE LIKELY.
LOCATIONS IMPACTED INCLUDE...
SAVANNAH...HILTON HEAD ISLAND...POOLER...BLUFFTON...BEAUFORT...PORT
ROYAL...RICHMOND HILL AND RIDGELAND.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
THESE ARE POTENTIALLY DEADLY STORMS. SEEK SHELTER IN AN INTERIOR ROOM
ON THE LOWEST FLOOR OF A WELL-BUILT STRUCTURE. ABANDON VEHICLES IN
SEARCH OF A MORE SUBSTANTIAL PERMANENT STRUCTURE. STAY AWAY FROM
WINDOWS.
THIS IS AN EXTREMELY DANGEROUS SITUATION. THESE STORMS ARE PRODUCING
WIDESPREAD WIND DAMAGE ACROSS PORTIONS OF NORTHERN CHATHAM AND
SOUTHERN JASPER COUNTIES. AN 81 MPH WIND GUST WAS REPORTED AT THE
SAVANNAH AIRPORT AT 900 PM. SEEK SHELTER NOW INSIDE A STURDY
STRUCTURE AND STAY AWAY FROM WINDOWS.
REPORT DAMAGE DIRECTLY TO THE CHARLESTON NATIONAL WEATHER SERVICE AT
1-888-383-2024 WHEN IT IS SAFE TO DO SO.
TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 3215 8178 3224 8144 3231 8145 3253 8097
3238 8043 3234 8046 3231 8044 3226 8063
3227 8064 3230 8065 3223 8063 3214 8075
3211 8081 3212 8084 3205 8092 3202 8084
3197 8086 3183 8104 3172 8113 3167 8114
TIME...MOT...LOC 0103Z 278DEG 67KT 3215 8108 3208 8107 3202 8112
HAIL...<.75IN
WIND...80MPH
$$
MTE310
WWUS52 KCHS 260120
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
920 PM EDT SAT APR 25 2015
GAC103-260127-
/O.CAN.KCHS.SV.W.0022.000000T0000Z-150426T0200Z/
EFFINGHAM GA-
920 PM EDT SAT APR 25 2015
...THE SEVERE THUNDERSTORM WARNING FOR EFFINGHAM COUNTY IS
CANCELLED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE
WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT EDT FOR
SOUTHEASTERN GEORGIA AND SOUTHEASTERN SOUTH CAROLINA.
LAT...LON 3201 8159 3210 8139 3211 8138 3224 8119
3222 8114 3228 8113 3249 8083 3238 8043
3232 8045 3226 8063 3230 8065 3223 8063
3212 8084 3205 8092 3202 8084 3197 8086
3183 8104 3172 8113 3167 8114
TIME...MOT...LOC 0117Z 286DEG 43KT 3210 8096 3203 8095 3197 8100
$$
GAC029-051-179-191-SCC013-053-260200-
/O.CON.KCHS.SV.W.0022.000000T0000Z-150426T0200Z/
BRYAN GA-CHATHAM GA-LIBERTY GA-MCINTOSH GA-BEAUFORT SC-JASPER SC-
920 PM EDT SAT APR 25 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1000 PM EDT
FOR BRYAN...CHATHAM...LIBERTY...MCINTOSH...BEAUFORT AND JASPER
COUNTIES...
AT 917 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR BELLINGER HILL AREA TO NEAR WILMINGTON ISLAND TO
NEAR ISLE OF HOPE...MOVING EAST AT 50 MPH.
THESE ARE VERY DANGEROUS STORMS.
HAZARD...80 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...FLYING DEBRIS WILL BE DANGEROUS TO THOSE CAUGHT WITHOUT
SHELTER. MOBILE HOMES WILL BE HEAVILY DAMAGED. EXPECT
CONSIDERABLE DAMAGE TO ROOFS...WINDOWS AND VEHICLES.
EXTENSIVE TREE DAMAGE AND POWER OUTAGES ARE LIKELY.
LOCATIONS IMPACTED INCLUDE...
SAVANNAH...HILTON HEAD ISLAND...POOLER...BLUFFTON...BEAUFORT...PORT
ROYAL...RICHMOND HILL AND WILMINGTON ISLAND.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS SITUATION. THESE STORMS ARE PRODUCING WIDESPREAD
WIND DAMAGE ACROSS PORTIONS OF THE SAVANNAH METRO AREA. PEOPLE ON
TYBEE ISLAND SHOULD SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND
STAY AWAY FROM WINDOWS.
THESE ARE POTENTIALLY DEADLY STORMS. SEEK SHELTER IN AN INTERIOR ROOM
ON THE LOWEST FLOOR OF A WELL-BUILT STRUCTURE. ABANDON VEHICLES IN
SEARCH OF A MORE SUBSTANTIAL PERMANENT STRUCTURE. STAY AWAY FROM
WINDOWS.
REPORT DAMAGE DIRECTLY TO THE CHARLESTON NATIONAL WEATHER SERVICE AT
1-888-383-2024 WHEN IT IS SAFE TO DO SO.
TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 3201 8159 3210 8139 3211 8138 3224 8119
3222 8114 3228 8113 3249 8083 3238 8043
3232 8045 3226 8063 3230 8065 3223 8063
3212 8084 3205 8092 3202 8084 3197 8086
3183 8104 3172 8113 3167 8114
TIME...MOT...LOC 0117Z 286DEG 43KT 3210 8096 3203 8095 3197 8100
HAIL...<.75IN
WIND...80MPH
$$
MTE850
WWUS52 KCHS 260146
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
946 PM EDT SAT APR 25 2015
GAC029-051-179-191-SCC013-053-260156-
/O.CAN.KCHS.SV.W.0022.000000T0000Z-150426T0200Z/
BRYAN GA-CHATHAM GA-LIBERTY GA-MCINTOSH GA-BEAUFORT SC-JASPER SC-
946 PM EDT SAT APR 25 2015
...THE SEVERE THUNDERSTORM WARNING FOR BRYAN...CHATHAM...LIBERTY...
MCINTOSH...BEAUFORT AND JASPER COUNTIES IS CANCELLED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE
AREA. THEREFORE THE WARNING HAS BEEN CANCELLED. HOWEVER HEAVY RAIN
IS STILL POSSIBLE WITH THESE THUNDERSTORMS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT EDT FOR
SOUTHEASTERN GEORGIA.
LAT...LON 3201 8159 3210 8139 3211 8138 3224 8119
3222 8114 3228 8113 3249 8083 3238 8043
3232 8045 3226 8063 3230 8065 3223 8063
3212 8084 3205 8092 3202 8084 3197 8086
3183 8104 3172 8113 3167 8114
TIME...MOT...LOC 0145Z 310DEG 36KT 3192 8071 3185 8070 3179 8075
$$
MTEWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 25, 8:47 PM EDT, 11 minutes earlier.
Area forecast discussion, Apr 25, 8:47 PM EDT, 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON SC 847 PM EDT SAT APR 25 2015 .SYNOPSIS... A COLD FRONT WILL MOVE SOUTH THROUGH THE AREA SUNDAY EVENING INTO SUNDAY NIGHT. DRY HIGH PRESSURE WILL PREVAIL MONDAY INTO TUESDAY. A GULF OF MEXICO STORM SYSTEM WILL IMPACT THE REGION MID WEEK WITH DRY HIGH PRESSURE THEN LIKELY RETURNING THROUGH THE END OF THE WEEK. && .NEAR TERM /UNTIL 6 AM SUNDAY MORNING/... MESOSCALE UPDATE...EARLIER DISCREET SUPERCELLS HAVE BEGUN TO MERGE WITH THE APPROACHING QLCS. KCLX/KVAX RADAR TRENDS SUGGEST THE QLCS WILL MOST LIKELY REMAIN CONFINED TO COASTAL SOUTHEAST GEORGIA...POSSIBLY EXTENDING AS FAR NORTH AS BEAUFORT OR EDISTO BEACH. THE RISK FOR THE CHARLESTON METRO AREA APPEARS TO BE DIMINISHING WITH TIME. HOWEVER...CELLS CONTINUE TO FIRE OVER THE CSRA SO THE RISK HAS NOT DIMINISHED ENOUGH TO JUSTIFY DROPPING THE SEVERE TSTM WATCH ACROSS INLAND AREAS OR THE CHARLESTON TRI- COUNTY AREA JUST YET. IN ADDITION TO DAMAGING WINDS AND LARGE HAIL...HEAVY RAIN AND FLOODING COULD POSE A PROBLEM FOR SOME AREAS...INCLUDING THE SAVANNAH METRO AREA. AN ISOLATED TORNADO IS ALSO A POSSIBILITY. && .SHORT TERM /6 AM SUNDAY MORNING THROUGH TUESDAY/... SUNDAY...LOW PRESSURE WILL SHIFT OFF THE MID ATLANTIC COAST EARLY...ALLOWING A BACKDOOR COLD FRONT TO APPROACH THE SOUTHEAST DURING THE DAY. DEEP WESTERLY FLOW AHEAD OF THE FRONT WILL ALLOW FAIRLY SIGNIFICANT HEATING OVER THE AREA...WITH AFTERNOON TEMPS EXPECTED TO PEAK IN THE UPPER 80S TO AROUND 90 DEGREES. GIVEN THIS AMOUNT OF HEATING...LOW LVL MIXING WILL BE ENHANCED AND WILL LIKELY RESULT IN BREEZY CONDITIONS THROUGHOUT THE AFTERNOON AS A 30-40 KT LOW LVL JET PASSES OVER THE SOUTHEASTERN UNITED STATES. AS THE FRONT BEGINS TO ENTER NORTHERN AREAS DURING THE EVENING...IT WILL BE SOMEWHAT MOISTURE STARVED. HOWEVER...WE COULD SEE A FEW SHOWERS AND/OR THUNDERSTORM DURING LATE AFTERNOON INTO EARLY OVERNIGHT HOURS AS THE FRONT CONTINUES A SOUTHWARD SHIFT OVER THE AREA. SFC WINDS WILL QUICKLY BECOME NORTH BEHIND THE FRONT...WITH RAPIDLY COOLING AND DRYING CONDITIONS FROM NORTH TO SOUTH SUNDAY NIGHT. IN GENERAL...LOW TEMPS WILL RANGE IN THE MID 50S NORTH TO LOW 60S SOUTH. MONDAY AND TUESDAY...DRY HIGH PRESSURE WILL BUILD FROM THE NORTH/NORTHWEST BEHIND A COLD FRONT WELL TO OUR SOUTH. AS A RESULT...TEMPS WILL BE MUCH COOLER WITHIN NORTHERLY FLOW. IN GENERAL...MONDAY AFTERNOON HIGHS WILL RANGE FROM THE LOW TO MID 70S...THEN COOL A FEW MORE DEGREES ON TUESDAY AS HIGH PRESSURE BECOMES CENTERED OVER THE SOUTHEAST. BY TUESDAY EVENING...MOISTURE RETURNS AS ONSHORE FLOW DEVELOPS WELL AHEAD OF LOW PRESSURE SHIFTING OVER THE NORTHERN GULF OF MEXICO. A FEW SHOWERS WILL BE POSSIBLE...MAINLY SOUTH OF INTERSTATE 16 BEFORE SUNSET. && .LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/... RAIN CHANCES WILL BE INCREASING FROM THE SOUTHWEST TUESDAY NIGHT AS DEVELOPING LOW PRESSURE ALONG THE NORTHERN GULF COAST MOVES TOWARD THE AREA ALONG WITH DEEPER MOISTURE. STILL SOME TIMING/STRENGTH DIFFERENCES THOUGH WITH THIS SYSTEM WITH THE ECMWF CONTINUING TO BE FASTER AND STRONGER WITH THE LOW AS IT MOVES THROUGH SOUTHEAST GEORGIA WEDNESDAY/WEDNESDAY NIGHT. THE LOW SHOULD BE PULLING AWAY FROM THE AREA THURSDAY WITH IMPROVING CONDITIONS...ALTHOUGH CANNOT RULE OUT SOME LINGERING SHOWERS AS DUE TO THE SLOW PROGRESSION OF THE UPPER TROUGH. FRIDAY AND SATURDAY LOOK DRIER WITH TEMPS GETTING BACK TO AT OR JUST ABOVE NORMAL. && .AVIATION /01Z SUNDAY THROUGH THURSDAY/... SHORT TERM IMPACTS WILL BE FROM SEVERE TSTMS APPROACHING FROM THE WEST. CURRENT TIMING TAKES THE QLCS THROUGH KSAV ROUGHLY 02-04Z AND KCHS 03-05Z. GUSTY WINDS...HAIL...AND VERY HEAVY RAIN WILL LIKELY ACCOMPANY THESE STORMS. HIGHEST CONFIDENCE FOR SEVERE IMPACTS WILL BE AT KSAV. WILL CARRY 2SM TSRA BR TEMPO 1/2SM +TSRA FG SCT010 BKN025CB TO COVER FOR NOW. AT KCHS...ITS A BIT MORE UNCERTAIN IF THE TSTMS WILL BE WEAKENING AS THEY APPROACH THE TERMINAL. WILL CARRY TEMPO 3SM TSRA TEMPO 1SM TSRA FOR NOW. AMENDMENTS WILL MOST LIKELY BE NEEDED AS TRENDS BECOME A BIT MORE APPARENT. STILL A POTENTIAL FOR LOW CLOUDS TO DEVELOP LATE. OTHERWISE VFR. EXTENDED AVIATION OUTLOOK...BREEZY SUNDAY AFTERNOON WITH GUSTS OF 25 TO POSSIBLY 30 KTS. VFR CONDITIONS SHOULD THEN PREVAIL INTO TUESDAY BEFORE SHOWERS AND TSTMS RETURN MAINLY TUESDAY NIGHT INTO WEDNESDAY NIGHT. && .MARINE... TONIGHT...GUSTY WINDS NEAR 40 KT BRIEFLY OCCURRED EARLIER ACROSS THE SOUTHERN SOUTH CAROLINA WATERS IN RESPONSE TO MESOSCALE INFLUENCES FROM A WAKE LOW. THIS FEATURE IS NOW WELL OFFSHORE AND CONDITIONS WILL SUBSIDE A BIT. MODEST SOUTH/SOUTHWEST WINDS WILL PERSIST OVERNIGHT WITH SPEEDS 15-20 KT NEARSHORE WATERS AND 20-25 KT OFFSHORE WATERS. A SMALL CRAFT ADVISORY REMAINS IN EFFECT FOR THE GEORGIA OFFSHORE LEG THROUGH THE NIGHT. SEAS WILL AVERAGE 2-4 FT NEARSHORE WATERS AND 4-6 FT OFFSHORE WATERS. SUNDAY THROUGH THURSDAY...WINDS WILL REMAIN ELEVATED FROM THE WEST ON SUNDAY AHEAD OF A BACKDOOR COLD FRONT THAT PUSHES SOUTH THROUGH THE WATERS EARLY SUNDAY NIGHT. WE COULD SEE A BRIEF PERIOD OF SMALL CRAFT ADVISORY LEVEL CONDITIONS IN THE CHS HARBOR SUNDAY AFTERNOON AS STRONG HEATING OVER LAND PROMOTES MIXING OF A 30-40 KT LOW LVL JET TO SFC. BEHIND THE COLD FRONT...A NORTHERLY SURGE WILL ENSUE WITH CONDITIONS NEAR ADVISORY LEVELS MAINLY BEYOND 20 NM SUNDAY NIGHT. HIGH PRESSURE WILL THEN CONTINUE BUILDING FROM THE NORTH ON MONDAY...THEN BECOME CENTERED OVER THE AREA ON TUESDAY...LEADING TO A WEAKENING PRESSURE GRADIENT THROUGH THE PERIOD AND IMPROVED WINDS/SEAS. CONDITIONS SHOULD THEN GO BACK DOWNHILL AS DEVELOPING LOW PRESSURE APPROACHES FROM THE SOUTHWEST WEDNESDAY AND PASSES THROUGH THE AREA WEDNESDAY NIGHT...WITH SMALL CRAFT ADVISORIES POSSIBLY BEING NEEDED FOR AT LEAST THE WATERS BEYOND 20 NM FROM SHORE. THERE IS STILL SOME UNCERTAINTY THOUGH REGARDING THE STRENGTH/TRACK/TIMING OF THE LOW AND THUS FORECAST CONFIDENCE IS LOW AT THIS TIME. && .CHS WATCHES/WARNINGS/ADVISORIES... GA...NONE. SC...NONE. MARINE...SMALL CRAFT ADVISORY UNTIL 11 AM EDT SUNDAY FOR AMZ374. &&
Hazardous weather outlook, Apr 25, 6:33 PM EDT, 2 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON SC 633 PM EDT SAT APR 25 2015 AMZ330-350-352-354-GAZ087-088-099>101-114>119-137>141-SCZ040-042>045- 047>052-262245- CHARLESTON HARBOR- WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY-JENKINS-SCREVEN-CANDLER-BULLOCH- EFFINGHAM-TATTNALL-EVANS-INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM- COASTAL CHATHAM-LONG-INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH- COASTAL MCINTOSH-ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER- INLAND BERKELEY-INLAND JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON- COASTAL JASPER-TIDAL BERKELEY- 633 PM EDT SAT APR 25 2015 ...SEVERE THUNDERSTORM WATCH 117 IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS...SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... PLEASE RELAY ANY REPORTS OF HAZARDOUS WEATHER INCLUDING...BUT NOT LIMITED TO LARGE HAIL...DAMAGING WINDS...AND FLOODING TO THE NATIONAL WEATHER SERVICE IN CHARLESTON AT 1-888-383-2024. AMZ374-262245- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM- 633 PM EDT SAT APR 25 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TONIGHT. SEVERE THUNDERSTORMS...SEVERE THUNDERSTORMS ARE POSSIBLE THIS EVENING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... PLEASE RELAY ANY REPORTS OF HAZARDOUS WEATHER INCLUDING...BUT NOT LIMITED TO LARGE HAIL...DAMAGING WINDS...AND FLOODING TO THE NATIONAL WEATHER SERVICE IN CHARLESTON AT 1-888-383-2024.
In the hours before
Local storm report, Apr 25, 3:25 PM EDT, 5 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
325 PM EDT SAT APR 25 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0201 PM NON-TSTM WND GST 39 SSE CENTENARY 32.50N 79.10W
04/25/2015 M49 MPH AMZ370 SC BUOY
BUOY 41004 MEASURED A WIND GUST TO 43 KNOTS FROM THE
SOUTH.
&&
EVENT NUMBER CHS1500251
SPRSpecial weather statement, Apr 25, 5:52 PM EDT, 3 hours 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 552 PM EDT SAT APR 25 2015 GAZ087-088-099>101-114>119-137>141-SCZ040-042>045-047>052-260100- JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS- INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG- INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH- ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND BERKELEY- INLAND JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER- TIDAL BERKELEY- 552 PM EDT SAT APR 25 2015 ...SEVERE THUNDERSTORMS POSSIBLE THIS EVENING... CLUSTERS OF STRONG TO SEVERE THUNDERSTORMS CONTINUE TO ORGANIZE OVER CENTRAL GEORGIA EARLY THIS EVENING. THESE STORMS WILL MOVE STEADILY EAST THIS EVENING AND OVERSPREAD MUCH OF SOUTHEAST SOUTH CAROLINA AND SOUTHEAST GEORGIA. CONDITIONS ARE FAVORABLE FOR A FEW OF THESE THUNDERSTORMS TO BECOME SEVERE WITH DAMAGING WINDS AND FREQUENT CLOUD TO GROUND LIGHTNING. AN ISOLATED TORNADO IS ALSO POSSIBLE. A SEVERE THUNDERSTORM OR TORNADO WATCH MAY BE NEEDED FOR PARTS OF THE AREA LATER THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... BE SURE THE ALARM OF YOUR NOAA WEATHER RADIO IS SET IN THE ON POSITION AND BE READY TO TAKE ACTION SHOULD WATCHES OR WARNINGS BE ISSUED FOR YOUR AREA. THIS IS A DEVELOPING SITUATION. STAY TUNED TO NOAA WEATHER RADIO ALL HAZARDS OR THE INTERNET FOR THE LATEST INFORMATION FROM THE NATIONAL WEATHER SERVICE. &&
Local storm report, Apr 25, 8:25 PM EDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
825 PM EDT SAT APR 25 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0756 PM TSTM WND DMG 3 NE COBBTOWN 32.31N 82.09W
04/25/2015 CANDLER GA 911 CALL CENTER
TREE DOWN ACROSS DONNELL RD. TIME ESTIMATED FROM RADAR
&&
EVENT NUMBER CHS1500252
CBLocal storm report, Apr 25, 8:28 PM EDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
828 PM EDT SAT APR 25 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0812 PM TSTM WND DMG 4 NNW DENMARK 32.34N 81.74W
04/25/2015 BULLOCH GA 911 CALL CENTER
TREE DOWN NEAR INTERSECTION OF HIGHWAY 67 AND EMIT
GROVE RD. TIME ESTIMATED FROM RADAR
&&
EVENT NUMBER CHS1500253
CBLocal storm report, Apr 25, 8:32 PM EDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
832 PM EDT SAT APR 25 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0822 PM TSTM WND DMG 3 NW BAY 32.26N 81.64W
04/25/2015 BULLOCH GA 911 CALL CENTER
TREE DOWN NEAR THE INTERSECTION OF ARCOLA RD AND BLACK
CREEK CH RD. TIME ESTIMATED FROM RADAR
&&
EVENT NUMBER CHS1500254
CBLocal storm report, Apr 25, 8:58 PM EDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
858 PM EDT SAT APR 25 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0847 PM TSTM WND DMG 3 SE BAY 32.20N 81.56W
04/25/2015 BRYAN GA 911 CALL CENTER
TREE DOWN ON HIGHWAY 119 NEAR THE BULLOCH COUNTY
BORDER.
&&
EVENT NUMBER CHS1500255
JAQThe office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 25, 8:07 PM EDT | Severe Thunderstorm Warning | CHS | Bryan, Bulloch, Chatham, Effingham | 53 min |
| Apr 25, 8:29 PM EDT | Severe Thunderstorm Warning | CHS | Bryan, Bulloch, Evans, Liberty, Long, Tattnall | 61 min |
| Apr 25, 9:19 PM EDT | Severe Thunderstorm Warning | CHS | Liberty, Long, McIntosh | 56 min |
| Apr 25, 9:05 PM EDT | Special Marine Warning | CHS | 115 min | |
| Apr 26, 9:41 AM EDT | Small Craft Advisory | CHS | 9 hr |
Nearby
Severe Thunderstorm Warnings in Georgia, 2015Severe Thunderstorm Warnings in South Carolina, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.